Drugs Home > Levoxyl and Hair Loss
Hair loss is a possible (but rare) side effect of Levoxyl. If you are taking Levoxyl and hair loss occurs, be sure to talk to your healthcare provider.
Levoxyl® (levothyroxine sodium) is a prescription thyroid medication. Hair loss appears to be a rare side effect of Levoxyl, although the exact percentage of people who develop this side effect has not been reported (as is common with older medications, like Levoxyl).
Usually, hair loss is a temporary side effect that improves within the first few months of taking Levoxyl. However, it can also be a sign that you are getting too much Levoxyl. Taking too much Levoxyl causes hyperthyroidism symptoms, including hair loss.
If you experience hair loss with Levoxyl, check with your healthcare provider. Depending on the severity of the hair loss, there are things that he or she may be able to do.
If your symptoms continue to be bothersome, or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another medicine to treat your condition. He or she may also monitor you more closely to make sure you are not getting too much Levoxyl. Remember that it is possible that your hair loss could be completely unrelated to Levoxyl.